Texas, 2015Damaging Winds in Texas, August 12 to 14, 2015
August 12 to 14, 2015 · NWS SJT · 2 events in 2 counties and zones
Isolated thunderstorms produced downburst winds 29 miles west of Ozona and near Carlsbad.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms produced downburst winds 29 miles west of Ozona and near Carlsbad.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 12, 4:14 PM CST, 39 minutes earlier.
Area forecast discussion, Aug 12, 4:14 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 PM CDT WED AUG 12 2015
.UPDATE...
Updated zones and grids to go with slight chance to chance Pops
mainly along and south of a Mertzon to San Angelo to Brownwood
line due to current radar trends. The showers and thunderstorms
should dissipate by 03Z.
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT WED AUG 12 2015/
SHORT TERM...(Tonight and Thursday)
Look for showers and a few thunderstorms this evening and again
tomorrow afternoon. Showers and thunderstorms have developed this
afternoon, mainly along and south of a Big Lake to San Angelo, to
San Saba line. Short-term models indicate this will be the best area
for continued development this evening and again tomorrow afternoon.
Otherwise, dry conditions and temperatures near persistence look
good for the next 24 hours.
Huber
LONG TERM(time period)...
High temperatures will gradually fall from the upper 90s to 101
on Friday...to mid and 90s Saturday and Sunday. This occurs...as
the center high pressure aloft pushes west into the 4 corners
region. Isolated showers and thunderstorms possible Friday into
Saturday, as a weak upper shortwave moves west across the region.
Confidence is low on potential development however...as models are
showing disagreement in both timing and area of development.
Next week...the GFS and ECWF models weaken the upper ridge
further, with highs falling to near normal in the mid 90s.
Despite the fall in heights, the model are not indicating
convection over West Central Texas, and will keep next week's
forecast dry.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 73 99 75 99 / 10 10 5 20
San Angelo 71 102 75 101 / 20 10 5 20
Junction 73 102 74 100 / 30 20 5 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
21
Hazardous weather outlook, Aug 12, 2:31 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT WED AUG 12 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-132045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
331 PM CDT WED AUG 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...MAINLY SOUTH OF A MERTZON...TO SAN
ANGELO...TO SAN SABA LINE. THE MAIN HAZARDS WILL BE DEADLY
LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS
OF WEST CENTRAL TEXAS THURSDAY AND FRIDAY. THE MAIN HAZARDS WILL
BE DEADLY LIGHTNING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Crockett
- When
- August 12, 4:53 PM CST
- Where
- Crockett County, 29.25 mi W of Ozona
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.660, -101.690
The West Texas Mesonet Station at Fort Lancaster measured a 53 knot thunderstorm wind gust.
Thunderstorm Wind, Tom Green
- When
- August 14, 6:16 PM CST
- Where
- Tom Green County, Carlsbad
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.600, -100.630
Damaging thunderstorm winds broke several tree limbs and the largest tree limb was 4 inches in diameter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 12, 201520 injured · 1 event
- Hail and Damaging Winds in Minnesota, August 12 to 13, 20154.25 in hail · 52 events
- Hail and Damaging Winds in Minnesota, August 12, 20152 in hail · 10 events
- Damaging Winds in Texas, August 12, 2015$1,000 · 61 kt wind · 5 events
- Wildfire in Texas, August 12 to 20, 20155 events
- Hail and Damaging Winds in Minnesota, August 12 to 13, 2015$5,000 · 2.75 in hail · 5 events
- Damaging Winds in Montana, August 12, 201553 kt wind · 2 events
- Damaging Winds in Maine, August 12, 201550 kt wind · 2 events
- Wildfire in Oregon, August 12 to 31, 20151 event
- Wildfire in Oregon, August 12 to 31, 20151 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 12, 20151 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 12, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600471, 600470.